MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Catalog Number 7510600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on: (b)(6) 2005 ¿ pt.Underwent surgery to treat degenerative disk disease, l5-s1, disk space with left-sided collapse and associated left l5 neural foraminal stenosis and radiculopathy, spinal instability, l5-s1, spondylolysis, l3 with spinal instability ,l3-4, and bilateral l3 neural foraminal stenosis.Procedure was for ls-s1 posterior spinal decompression, left, with left l5 foraminotomy, l3-4 posterior spinal decompression, bilateral, with medial facetectomies and foraminotomies, l5-s1 and l3-4 posterior lumbar interbody fusion, implantation of ray cages, a single implant, l3-4, and single implant, l5-s1, use of bone morphogenic protein/bmp, l3-4 and l5-s1 posterolateral spinal fusion, use of local bone graft/morselized bone graft, pedicle screw instrumentation/non-segmental instrumentation, l3-4 and l5-s1, using 2 separate constructs, using the xia system at both levels.Bmp soaked sponges were placed inside the ray cages.Local bone and allograft was placed in the lateral gutters.On (b)(6) 2005 ¿ pt.Follow-up visit.¿he reports today that the left leg pain he had is completely resolved.He still has some back pain and complains of some lower extremity weakness.¿ ¿x-rays of the lumbar spine show the two-level fusion at l3-4 and l5-s1 to be coming along very nicely.There is no evidence of loosening or failure of the hardware.On (b)(6) 2006 ¿ pt.Presented with left l5 radiculitis.Pt.Underwent a procedure for selective nerve root injection, left l5 nerve roo t/transforaminal epidural steroid injection, left l5-s1.On (b)(6) 2006 ¿ lumbar myelogram findings.¿lumbar myelography shows perhaps some very minimal effacement of the anterior aspect of the thecal sac at l3-l4, but is otherwise essentially unremarkable, except for postoperative hardware noted.¿ on (b)(6) 2006 ¿ ct scan shows ¿mild anterolisthesis of l3 on l4.Behind l3-4, there is also soft tissue extending to the left of midline, and i cannot exclude a disc herniation toward the left at this level.Certainly, if the patient had a discectomy, there may well be some scar formation here; but i cannot exclude this being a focal leftward disc herniation into the foramen and obliterating the l4 root at the level of the lateral recess and proximal foramen.¿ on (b)(6) 2006 ¿ pt.Presents for neurologic consultation with pain that has been ¿constant and progressively worsening.¿ ¿he also reports erectile dysfunction developed several months ago.¿ on (b)(6) 2006 ¿ discogram reveals ¿negative discogram at l4-5 and l5-s1.¿ l3-4 disc could not be accessed due to the lateral fusion and previous scar tissue.Patient indicated typical severe pain.¿i suspect the l3-4 disc is symptomatic.¿ on (b)(6) 2006 ¿ ct of lumbar spine shows ¿at t12-l1, there is no significant central stenosis or neuro foraminal stenosis.At l1-2, there is minimal disc bulge without significant central stenosis.There is no neuro foraminal stenosis.At l2-3, there is minimal disc bulge without minimal central stenosis.No neuro foraminal stenosis is seen.Pedicle screws seen from l3 to s1.At l3-4, there is a lateral fusion which creates artifact.At l4-5, there is contrast in the center of the disc and no evidence of annular tear.There is a diffuse disc bulge causing mild central stenosis, and there is facet overgrowth.There is a lateral fusion, particularly on the right.At ls-s 1, there is a spacer seen to the left side of the disc.There is contrast seen in the center of the disc but no evidence of annular tear or contrast leak.There is some posterior spurring and disc bulge causing minimal, if any, central stenosis.On (b)(6) 2006 ¿ pt.Office visit.¿current symptoms include low back pain and paresthesias in the left leg.¿ on (b)(6) 2006 ¿ ¿the patient returns for follow-up.He is almost a year status post l3-4 and l5-s1 posterolateral spinal fusions.He has developed a pain syndrome.He has severe back pain with some radiation into the left lower extremity.He says the surgery did alleviate the majority of his left leg pain but he still has some left leg pain.The majority of the pain is in his back.¿ on (b)(6) 2007 ¿ pt.Presents for fce.On (b)(6) 2012 ¿ pt.Present with ¿pain 10 on scale from 1-10.¿ ¿sharp, radiating down left leg.¿ on (b)(6) 2012 ¿ pt.Presents for office visit.¿depression comes from back injury.¿ ¿pt.Has ed also due from failed back surgery.¿.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key6950699
Report Number1030489-2017-02195
Device Sequence Number1141234
Product Code NEK
UDI-Device Identifier00681490843812
UDI-Public00681490843812
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2007
Device Catalogue Number7510600
Device Lot NumberM115001AAK
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2017
Initial Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight98